eczemacism

Facebook post to friends and family

Advertisements

I posted this in my wall a few weeks ago when an article was printed in an Australian newspaper re TSW. It was great to share my journey with everyone and educate people at the same time. Was good to get it all out there and not have to make excuses about cancelling events and everything. A few people contacted me thanking me for posting as they were also suffering from persistent eczema with no real trigger that they could find. I put them on to itsan.org and Dr Fukaya’s blog to get them to read up. I highly recommend it!

If you know me well, you’ll know that I’ve been out of action the last few months. I’ve been dealing with eczema for years, managing symptoms with steroid creams (cortisone etc) and over the years found myself getting sicker and sicker all the time, with eczema but also other illnesses due to a rundown immune system. After researching and finding itsan.org I decided to stop the creams and go cold turkey as only way to let me body heal itself from topical steroid addiction or red skin syndrome This article will explain a lot to you as I’m currently going through the exact same withdrawal now. It’s hell on earth but there’s a light at the end of the tunnel. I’m almost four months in and while not as severe as the guy in the article, there’s still a long journey to recovery and I gave a lot of healing to go. It’s impacted in every part of my life including the lives of those close to me as the symptoms of withdrawal are so severe. I literally couldn’t go through it on my own without Yuki and my family’s support. If you, your child or anyone you know has eczema or a skin condition that you have been advised to treat with topical steroids (creams), please read this and go to itsan.org.There are so many people affected by this, from babies to adults. I’ve been to GPs and specialists and none so far even acknowledge this is a real condition. It’s exhausting to go through this without medical support and heartbreaking that so many people are being shunned, questioned and patronised by the medical community forcing people including parents with sick little kids to go it alone. The emotional toll for those parents must be unbelievable. I’ve been the crazy guy in the doctor’s office on many occasions trying to explain myself but get nowhere and just told to use steroid creams. I even took my dad with me as support to show I wasn’t a madman getting info from an online quack. Whenever you mention the internet to a doctor I’ve found you get fobbed off and not taken seriously. Finally, the media is catching on and the condition is now recognised by the US National Eczema Association.
Steroid creams are powerful drugs and you often don’t get advised about the best way to use them or how bad the side effects are over long term use (which could be only a few weeks got some). Even the over-the-counter steroid creams are so widely used that it’s scary. Educate youself and don’t use them blindly. All drugs have adverse effects so ask plenty of questions and get second opinions. Without this sounding too conspiracy theoryish – remember drug companies are just that, companies. With shareholders and board meetings with graphs the show last quarters’ sales. Please just try to find out by asking questions and educating yourselves. The withdrawal is horrible and if this resonates with just one person I’ll consider this post a success. There’s an amazing international support community that helps each other and a handful of doctors around the world but none I’ve found in Australia. Contact me if you have any questions, I’m always available! I’ve been documenting this journey in pics and even in the last four months the changes both negative and positive have been amazing. Thanks for reading through to the end – love you guys!

http://www.news.com.au/lifestyle/health/the-hidden-dangers-of-topical-steroids/story-fneuzlbd-1227427606005

Advertisements

Advertisements